Texas, 2005

Hail in Texas, February 13, 2005

February 13, 2005 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 13, 2:30 PM CST, 5 hours 47 minutes earlier.

Area forecast discussion, Feb 13, 2:30 PM CST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST SUN FEB 13 2005

.DISCUSSION...

UPPER TROUGH CURRENTLY ACROSS CENTRAL/NORTH TEXAS MOVING QUICKLY EAST
THIS AFTERNOON. THE FIRST DISTURBANCE WHICH BROUGHT SHOWERS AND A FEW
THUNDERSTORMS TO THE REGION IS CURRENTLY EXITING THE REGION TO THE
EAST WITH ADDITIONAL THUNDERSTORMS ONGOING WITH THE DRY SLOT ACROSS
SE TX/SW LA. WITH THIS SECONDARY AREAS TRAJECTORY MORE EAST NORTHEAST...
BELIEVE IT WILL LIKELY CLIP OUR EXTREME SOUTHEAST ZONES THIS EVENING.
OF GREATER INTEREST IS THE GROWING CU FIELD ACROSS THE WEST AHEAD
OF AN EASTWARD MOVING DRYLINE. TEMPERATURES HAVE WARMED WELL INTO
THE 70S ACROSS NE TX/SE OK WHERE CLOUDS HAVE THINNED AND STRONG LOW
LEVEL WINDS HAVE MIXED DOWN SOMEWHAT. LAPSE ANALYSIS REVEALING CAPE
IN THE ORDER OF 1000J/KG WITH LIS OF -2 TO -4 ACROSS THIS REGION
AS WELL. CU RATHER FLAT ATTM BUT ANOTHER HOUR OR TWO OF HEATING
COULD SET SOME OF THIS RESIDUAL MOISTURE OFF. WITH STEEPENING LAPSE
RATES AS TROUGH MOVES OVERHEAD AND LOWERING WET BULB ZERO VALUES...
ANY CONVECTION THAT DEVELOPS LATE COULD PRODUCE LARGE HAIL. WILL
CONTINUE TO ADVERTISE JUST SLIGHT CHANCE POPS THIS EVENING ACROSS
THE EXTREME WEST AND CHANCE POPS FURTHER EAST. WILL MAKE THE CALL
WHETHER OR NOT TO MENTION SEVERE WORDING IN THE ZONES UNTIL NEAR
ISSUANCE TIME GIVING THE STORMS UNTIL THE VERY LAST MINUTE TO POP.
THE EAST MAY BE SLOW TO CLEAR OVERNIGHT SO KEPT CLOUDS IN ALL NIGHT
WITH THE FRONT JUST MAKING PROGRESS INTO OUR NORTHWEST HALF BY 12Z MON.

FRONT PUSHES ON THREW MONDAY MORNING WITH THE SFC RIDGE CLOSELY ON
ITS HEELS. IT WILL FEEL MORE LIKE SPRING THE NEXT COUPLE OF DAY WITH
70S ON MONDAY AND TEMPS PUSHING 80 DEGREES WITH INCREASING SOUTHWEST
WINDS. ANOTHER FRONT ARRIVES LATE TUESDAY NIGHT INTO EARLY WEDNESDAY
BUT MOISTURE CONTINUES TO LOOK MARGINAL AT BEST TO WORK WITH. HAVE
CONTINUED LOW POP ADVERTISEMENT FROM WEDNESDAY THROUGH THE END OF
THE WORK WEEK AS THIS FRONT MAY MOVE THROUGH THE REGION AND RETURN
BY LATE WEEK. LATER HALF OF NEXT WEEKEND LOOKING WET ONCE AGAIN WITH
A POSSIBLE REPEAT PERFORMANCE OF THE CURRENT ACTIVITY. THIS ONE
IS LOOKING QUITE A BIT WETTER HOWEVER BUT WILL HAVE PLENTY OF TIME
TO DISSECT THIS ONE THIS WEEK.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  75  47  77 /  30   0   0   0
MLU  54  73  46  76 /  50   0   0   0
DEQ  44  74  41  76 /  30   0   0   0
TXK  48  74  46  76 /  30   0   0   0
ELD  50  73  44  74 /  50   0   0   0
TYR  48  77  50  78 /  20   0   0   0
GGG  48  76  49  78 /  20   0   0   0
LFK  52  77  49  79 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Feb 13, 12:00 PM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN FEB 13 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN FEB 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A LARGE AREA OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE
MOVING NORTHEAST THROUGH NORTH CENTRAL LOUISIANA THIS AFTERNOON.
MEANWHILE...ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS AND NORTHWEST LOUISIANA...CLOUDS ARE DISSIPATING WHICH IS
LEADING TO DESTABILIZATION. A STRONG UPPER LEVEL DISTURBANCE LOCATED
ACROSS CENTRAL TEXAS WILL BE MOVING INTO THE REGION LATE THIS AFTERNOON
AND THIS EVENING. THERE COULD BE ENOUGH MOISTURE LEFT OVER FOR THIS
SYSTEM TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY
THREAT WITH THESE STORMS IF THEY DEVELOP WOULD BE LARGE HAIL. WITH
THE LOSS OF DAYTIME HEATING...ANY THUNDERSTORMS THAT DEVELOPED IN
THE AFTERNOON WOULD LOSE THEIR INTENSITY BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

13

In the hours before

Local storm report, Feb 13, 6:57 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CST SUN FEB 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             NACOGDOCHES             31.61N 94.65W
02/13/2005  0.75 INCH        NACOGDOCHES        TX   TRAINED SPOTTER

0650 PM     HAIL             NACOGDOCHES             31.61N 94.65W
02/13/2005  0.88 INCH        NACOGDOCHES        TX   LAW ENFORCEMENT

&&

17
Local storm report, Feb 13, 7:06 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CST SUN FEB 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             NACOGDOCHES             31.61N 94.65W
02/13/2005  1.00 INCH        NACOGDOCHES        TX   BROADCAST MEDIA

&&

17

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, San Augustine

When
February 13, 8:17 PM CST
Where
San Augustine County, 10 mi S of San Augustine
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.367, -94.117

Hail fell at the intersection of Hwy 103 and FM 1751.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482103.